Results 1 to 5 of 5

Thread: Important quick question.... SM meds and soft poop

  1. #1
    Join Date
    Jan 2011
    Location
    North Carolina USA
    Posts
    921
    Post Thanks / Like

    Default Important quick question.... SM meds and soft poop

    Something in Gracie's meds is making her poop too soft.... today was worst yet. Not really diarrhea but big change from her normal hard poop on raw food. I think it may be the Prilosec (omeprazole).... would gabapentin or tramadol cause that? We are not giving her much tramadol though.

    Related to this, can we give her flagyl on these meds or no?

  2. #2
    Join Date
    Mar 2005
    Location
    Dublin, Ireland
    Posts
    23,983
    Post Thanks / Like
    Blog Entries
    15

    Default

    Any new med can cause potential stool change. I wouldn't worry about it for now. I'd call your vet about flagyl but as far as I know there shouldn't be any conflict. Why flagyl? I wouldn't give it only because you are seeing a soft stool; assume she is being treated for something else?
    Karlin
    Cavaliers: Jaspar Leo Lily Tansy Libby (foster) Mindy (foster)
    In memory: Lucy
    Cavalier SM Infosite:www.smcavaliers.com

  3. #3
    Join Date
    Jan 2011
    Location
    North Carolina USA
    Posts
    921
    Post Thanks / Like

    Default Thanks Karlin

    Was just checking in case it looked like a flagyl issue. But am thinking it is omeprazole. Meds did not affect her poop until we added that. And looks like a very common side effect. Not usual for gabapentin ot tramadol to do it.

  4. #4
    Join Date
    Jan 2011
    Location
    Michigan, USA
    Posts
    1,395
    Post Thanks / Like

    Default

    I'd certainly mention tomorrow, but am assuming it's more a combination of things, rather then just one. Poor Gracie, poor Debra. Keep those feathers a bit short on her rearend for now I guess. I know this all starting to catch up with you. I'll start a new post.
    Cindy and Claire
    Claire was born on Feb7, 2010

  5. #5
    Join Date
    May 2006
    Location
    Orlando, Florida USA
    Posts
    1,218
    Post Thanks / Like
    Blog Entries
    1

    Default

    Quote Originally Posted by Karlin View Post
    Any new med can cause potential stool change. I wouldn't worry about it for now. I'd call your vet about flagyl but as far as I know there shouldn't be any conflict. ...
    Agree.
    Rod Russell

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •